Hail, Lehigh
- When
- May 26, 8:45 AM EST
- Where
- Lehigh County, 3 mi SE of Schnecksville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.630, -75.583
Penny size hail fell along the Northeast Extension of the Pennsylvania Turnpike near Schnecksville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Penny size hail fell along the Northeast Extension of the Pennsylvania Turnpike near Schnecksville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 26, 2:30 AM EST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 AM EDT FRI MAY 26 2006
.SHORT TERM/LONG TERM...
ONE OF TODAYS FORECAST PROBLEMS WILL BE JUST HOW MUCH SUN WILL BE
ABLE TO GET THROUGH THE CLOUDS TO HEAT THE ATMOSPHERE. WERE
STARTING OUT WITH PRACTICALLY CLEAR SKIES IN SOME AREAS AND BKN
MID AND HIGH CLOUDS IN OTHERS. WHAT THAT MEANS IS THAT WE SHOULD
SEE A FAIR AMOUNT OF SUNSHINE THIS MORNING BUT CLOUDINESS
INCREASING FROM THE WEST BY AFTERNOON. EVEN A SMALL AMOUNT OF
HEATING WILL HELP DESTABILIZE THE ATMOSPHERE. SPC IS CONTINUING
THE THREAT OF SEVERE WX IN OUR AREA, SO WILL MENTION GUSTY WINDS
AND HAIL IN WORDING OF OUR FCST AND WILL ISSUE A SPS TO COVER THE
SITUATION. EXPECT THE THREAT OF SEVERE WX TO END BY AROUND MIDNIGHT.
WILL CARRY A CHANCE FOR SHOWERS FOR THE REMAINDER OF THE NIGHT.
AS THE UPPER TROUGH MOVES ACROSS SATURDAY, THERE MAY STILL BE
ENOUGH INSTABILITY FOR A FEW SHOWERS AND POSSIBLY EVEN AN ISOLATED
THUNDERSTORM, MAINLY IN THE MORNING, BUT NOT CONFIDENT ENOUGH AT
THIS TIME TO INCREASE POPS FROM SLIGHT CHANCE. EXPECT THE SHOWER
THREAT TO END AND SUNSHINE TO RETURN DURING THE AFTERNOON. THEN
THE FAIR WEATHER HIGH PRESSURE SYSTEM TAKES OVER INTO THE MIDDLE
OF NEXT WEEK.
&&
.AVIATION...
FIRST OBSERVATION THIS MRNG IS PATCHY LOW CLDS AND FALLING VSBYS
BUT ISOLATED AT THIS TIME. LO CLDS LOCATED OVR NJ COAST AND SCATTERED
FROM MIV BACK TOWARD DEL RIVER. WITHIN THE PAST COUPLE HOURS WINDS
ON THE SHORE AND DELAWARE BAY HAVE BECOME LIGHT SOUTHEAST WHICH WILL
ADVECT HIGHER DEW POINTS INLAND. SKIES OVERHEAD OTHERWISE ARE NEARLY
CLEAR WITH ONLY SOME FEW/SCTD MID LVL AC. THE DIFFERENCE BETWEEN
VFR/IFR THIS MORNING WILL BE THE AMOUNT OF RADIATIONAL COOLING AND
THE LIGHT WINDS. WINDS AT THE TAF STATIONS ARE CALM. EXPECT THAT BY
SUNUP THERE WILL BE AREAS OF BLO 010 AND BLO 3SM BR. ONCE CLDS
CLEAR, A BRIEF BREAK BEFORE MORE MOISTURE STREAMS IN FROM THE WEST.
THIS TIME ACCOMPANIED BY SHOWERS/TSTMS IN THE LATE AFTERNOON AND
EVENING HOURS. COMPOSITE RADARS SHOW SCTD SHOWERS IN WRN PA. AREA
UNDER SLGT CHC OF SVR TSTMS LATER TDY/EVENING. X-COUNTRY FLIGHTS TO
SRN AREAS LIKE DELMARVA MORE SUSCEPTIBLE TO STRONG TSTMS.
&&
.MARINE...
SCA WILL BE IN EFFECT FROM THIS AFTERNOON ON AS THE WIND GRADIENT
INCREASES AND THE SEAS APPROACH 5 FT. WILL BE SHORT LIVED AS FRONT
MOVES THROUGH AND WINDS SWITCH DIRECTION WHILE DIMINISHING. THREAT OF
STRONG TSTMS THIS AFTERNOON INTO THE EVENING HOURS SO IF YOU ARE
GETTING A JUMP ON THE HOLIDAY SEASON CHECK THE FORECAST FOR THIS
AFTERNOON AND EVENING HOURS AND LISTEN FOR ANY SPECIAL WEATHER
STATEMENTS FOR TSTMS. AS THE PRIMARY FRONT MOVES OFFSHORE THIS
EVENING, A SECOND WEAKER FRONT PUSHES OFFSHORE SATURDAY MORNING.
HIGH PRESSURE WILL BUILD OVER THE COASTAL WATERS SATURDAY AFTERNOON
INTO THE HOLIDAY MONDAY.
&&
.TIDES...
WITH NEW MOON ON THE 27TH TIDES ASTRONOMICALLY HIGH TO BEGIN WITH.
LIGHT E-SE WINDS HELPING TO BRING THE BACK BAYS UP TO LEVEL OF THE
STREETS IN MORE VULNERABLE AREAS. SNAPSHOT OF TIDES THIS MORNING ARE
RIGHT ON AND LATEST SURGE GUIDANCE NOT SHOWING MORE THAN A COUPLE OF
TENTHS/FT ABOVE NORMAL NEXT COUPLE OF DAYS. I.E. NO TIDAL PROBLEMS
WITH THIS NEW MOON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ452>455 FROM 8 AM FRIDAY TO
3 AM SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ450-451 FROM 2 PM FRIDAY TO
3 AM SATURDAY.
&&
SHORT TERM/LONG TERM...RPW
AVIATION/MARINE...JAEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 436 AM EDT FRI MAY 26 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-270845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 436 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT STRONG, AND POSSIBLY SEVERE, THUNDERSTORMS ARE EXPECTED LATER TODAY INTO EARLY TONIGHT. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. RPW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 AM EDT FRI MAY 26 2006 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-261500- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 359 AM EDT FRI MAY 26 2006 ...STRONG, AND POSSIBLY SEVERE, THUNDERSTORMS EXPECTED LATER TODAY INTO EARLY TONIGHT... A COLD FRONT, APPROACHING FROM THE WEST, IS EXPECTED TO ACT AS A TRIGGER AND TOUCH OFF THUNDERSTORMS LATER TODAY INTO TONIGHT. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WINDS AND HAIL. FOR THIS REASON, THE STORM PREDICTION CENTER HAS PUT OUR ENTIRE FORECAST AREA UNDER A SLIGHT RISK OF SEVERE WEATHER. THE THREAT OF SEVERE WEATHER WILL BE INCREASING THIS AFTERNOON FROM THE WEST AND WILL END BY AROUND MIDNIGHT. ANY THUNDERSTORM LATER TODAY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL. LOCALLY BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION. RPW/JAE
The Philadelphia radar (KDIX), 125 km away, was scanning. The volume nearest the first event began at 13:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507003.